Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 75, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 19, 2008, 10:50 PM CDT for Palo Pinto County, Parker County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2008, 10:50 PM CDT (03:50 UTC)
- Expired
- Aug 20, 2008, 1:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Palo Pinto County, TX, Parker County, TX
The radar
The Dyess AFB radar (KDYX), 92 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1438 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 200350
FFWFWD
TXC363-367-200645-
/O.NEW.KFWD.FF.W.0075.080820T0350Z-080820T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1050 PM CDT TUE AUG 19 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PALO PINTO COUNTY IN NORTH CENTRAL TEXAS
NORTHWESTERN PARKER COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 145 AM CDT
* AT 1048 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN 11 MILES SOUTH OF GRAFORD. THE STORMS
PRODUCING THE HEAVY RAINFALL WERE NEARLY STATIONARY. RADAR
INDICATES THAT AT LEAST 3 TO 4 INCHES OF RAIN HAS ALREADY FALLEN.
ANOTHER 2 TO 3 INCHES WILL BE POSSIBLE THROUGH 145 AM CDT.
* THE STORMS PRODUCING THE HEAVY RAINFALL WILL AFFECT THE TOWNS OF
MINERAL WELLS...PALO PINTO...SALESVILLE...AND BRAZOS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
LAT...LON 3295 9852 3295 9842 3300 9842 3301 9841
3300 9795 3256 9806 3257 9853
$$
131 follow-up statement
000
WGUS74 KFWD 200434
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1134 PM CDT TUE AUG 19 2008
TXC363-367-200645-
/O.CON.KFWD.FF.W.0075.000000T0000Z-080820T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PALO PINTO TX-PARKER TX-
1134 PM CDT TUE AUG 19 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
WESTERN PARKER AND PALO PINTO COUNTIES...
AT 1131 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN 7 MILES SOUTHWEST OF GRAFORD. THE
STORM PRODUCING THE HEAVY RAINFALL WAS NEARLY STATIONARY. RADAR
INDICATES THAT AT LEAST 3 TO 4 INCHES OF RAIN HAS ALREADY FALLEN.
ANOTHER 2 TO 3 INCHES WILL BE POSSIBLE THROUGH 145 AM CDT.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE GRAFORD...PALO PINTO...MINERAL WELLS...AND SALESVILLE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
LAT...LON 3295 9852 3295 9842 3300 9842 3301 9841
3300 9795 3256 9806 3257 9853
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 9:40 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 19, 9:40 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 940 PM CDT TUE AUG 19 2008 .UPDATE... EXPANDED ONGOING FLASH FLOOD WATCH TO INCLUDE PALO PINTO... PARKER...HOOD...SOMERVELL...AND BOSQUE. CONSIDERABLE RAINFALL TODAY...COMBINED WITH THE POTENTIAL FOR MORE HEAVY RAIN WILL POSE A FLOOD THREAT OVERNIGHT. THE WATCH WILL CONTINUE THROUGH 7 AM...BEYOND WHICH A PORTION MAY NEED AN EXTENSION. 500MB LOW NOW SOUTHEAST OF CHILDRESS IS SHOWING SIGNS OF MOVING SOUTHEAST TOWARD NW PORTIONS OF FWD CWA. EXPECT THIS MOTION TO CONTINUE AS UPPER LOW TRIES TO KEEP UP WITH LOWER-LEVEL FEATURES. 700MB LOW IS IN WESTERN ZONES...850MB LOW NEAR CENTER OF CWA. RADAR LOOP SHOWS LOW BENEATH 10KFT...WITH CONVECTION IN WESTERN ZONES MOVING SOUTH THIS EVENING...UPSTREAM OF SW FLOW ALOFT. STRONG VERTICAL TILT WILL MAINTAIN POTENTIAL FOR HEAVY NOCTURNAL RAINS OVER A CONSIDERABLE AREA. MODELS ARE LESS BULLISH WITH QPF TONIGHT...BUT EXTRAORDINARY PW VALUES NEAR 2 INCH REMAIN DOWNSTREAM OF MID TO UPPER LOW. 25 && .AVIATION... 00Z TAFS DIFFICULT FORECAST PERIOD DURING THE FIRST 3 HOURS OF THE 00Z TAFS. SCATTERED HEAVY SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AREA WIDE...AND WILL LIKELY IMPACT TAF SITES THROUGH 03Z. OTHERWISE...EXPECT WIDESPREAD MVFR CIGS TO CONTINUE THROUGH THE NIGHT...WITH IFR AFTER 07-08Z. ADDITIONAL SHOWERS MAY DEVELOP AFTER 08Z...BUT IT IS DIFFICULT TO PINPOINT LOCATION/TIMING. EXPECT A GRADUAL CLEARING TREND AFTER 15Z WED. SCHULTZ && .PREV DISCUSSION... /ISSUED 309 PM CDT TUE AUG 19 2008/ UPPER LOW WILL REMAIN CENTERED OVER NORTHWESTERN ZONES THROUGH MORNING. STORMS ARE GENERALLY WEAKENING THIS AFTERNOON...BUT SHOULD BREAK OUT AGAIN OVERNIGHT. ATMOSPHERE REMAINS VERY TROPICAL AND AREAS OF HEAVY RAIN ARE EXPECTED. HIGHEST QPF SHOULD OCCUR NEAR THE UPPER LOW WITH THE RED RIVER COUNTIES UNDER THE GUN FOR THE MOST RAIN OVERNIGHT. AFTER WEDNESDAY MORNING LOW BEGINS PULLING NORTH AND RAIN CHANCES DECREASE SLOWLY FROM THE WEST DURING THE DAY AND EVENING. CONTINUED LOW POPS THURSDAY MORNING EAST...AND THURDAY AFTERNOON SOUTHEAST UNTIL THE ATMOSPHERE DRIES OUT SOME MORE. IN THE EXTENDED...WE SHOULD HAVE NEAR AVERAGE TEMPERATURES THROUGH THE WEEKEND INTO NEXT WEEK WITH LITTLE TO NO RAIN. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 68 83 69 90 74 / 70 60 30 20 10 WACO, TX 68 85 69 91 74 / 60 60 30 20 10 PARIS, TX 67 82 68 87 70 / 70 70 60 40 20 DENTON, TX 67 83 67 90 72 / 70 60 30 20 10 MCKINNEY, TX 66 83 68 89 72 / 70 60 40 30 10 DALLAS, TX 68 83 70 89 74 / 70 60 40 20 10 TERRELL, TX 67 83 69 88 73 / 70 60 40 30 10 CORSICANA, TX 68 83 69 89 73 / 60 60 40 30 10 TEMPLE, TX 69 85 69 91 72 / 50 50 30 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING ZONES: TXZ091>095-100>107-116>123-131>135-144>148-158>162-174-175. && 21/25
Hazardous weather outlook, Aug 19, 9:45 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 945 PM CDT TUE AUG 19 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 945 PM CDT TUE AUG 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. RAIN AND A FEW THUNDERSTORMS ARE LIKELY TONIGHT. THE MAIN THREAT WILL BE HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 7 AM FOR LOCATIONS ALONG AND EAST OF A GRAHAM TO GRANBURY TO KILLEEN LINE. ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE WITHIN THE WATCH AREA...WITH ISOLATED HIGHER AMOUNTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS WEDNESDAY....WITH LOCALLY HEAVY RAINFALL POSSIBLE. THUNDERSTORM CHANCES WILL END FROM WEST TO EAST ON THURSDAY. THERE IS A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS ACROSS THE SOUTHEASTERN AND EASTERN SECTIONS OF NORTH TEXAS FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE FOR FLASH FLOODING. SCHULTZ
In the hours before
Special weather statement, Aug 19, 5:13 PM CDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
513 PM CDT TUE AUG 19 2008
TXZ144-192245-
BOSQUE TX-
513 PM CDT TUE AUG 19 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL BOSQUE COUNTY
AT 513 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS 8 MILES SOUTHEAST OF CLIFTON...MOVING
EAST AT 14 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CLIFTON AND VALLEY MILLS.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3161 9762 3162 9762 3164 9764 3192 9759
3193 9742 3192 9741 3168 9742 3160 9760
TIME...MOT...LOC 2213Z 267DEG 12KT 3173 9743
13Special weather statement, Aug 19, 5:40 PM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
540 PM CDT TUE AUG 19 2008
TXZ144-159-192315-
BOSQUE TX-MCLENNAN TX-
540 PM CDT TUE AUG 19 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BOSQUE COUNTY
WEST CENTRAL MCLENNAN COUNTY
AT 540 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES EAST OF CLIFTON...MOVING EAST AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CRAWFORD AND VALLEY MILLS.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3150 9754 3185 9753 3186 9734 3184 9733
3184 9728 3183 9728 3180 9731 3178 9732
3176 9728 3176 9724 3151 9730
TIME...MOT...LOC 2240Z 272DEG 13KT 3175 9736
13Special weather statement, Aug 19, 6:34 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 634 PM CDT TUE AUG 19 2008 TXZ117-131-200000- PARKER TX-HOOD TX- 634 PM CDT TUE AUG 19 2008 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL HOOD COUNTY SOUTH CENTRAL PARKER COUNTY AT 634 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES NORTH OF GRANBURY...MOVING NORTH AT 14 MPH. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. RAINFALL AMOUNTS UP TO 1 INCH ARE LIKELY IN THE NEXT 30 MINUTES. LAT...LON 3266 9792 3268 9776 3252 9778 3252 9784 TIME...MOT...LOC 2334Z 172DEG 12KT 3257 9783 13
Local storm report, Aug 19, 6:56 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
656 PM CDT TUE AUG 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM FLASH FLOOD WACO 31.57N 97.18W
08/19/2008 MCLENNAN TX BROADCAST MEDIA
HIGH WATER RESCUES IN 4000 BLOCK OF HERRING AND N. 19TH
STREET IN WACOLocal storm report, Aug 19, 7:17 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
717 PM CDT TUE AUG 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM FLASH FLOOD WACO 31.57N 97.18W
08/19/2008 MCLENNAN TX BROADCAST MEDIA
WATER 2 FEET DEEP ON WACO DRIVEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:01 PM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 80 min |
| Aug 19, 8:26 PM CDT | Areal Flood Advisory | FWD | Palo Pinto | 64 min |
| Aug 19, 8:33 PM CDT | Flash Flood Warning | FWD | Falls | 57 min |
| Aug 19, 9:55 PM CDT | Areal Flood Advisory | FWD | Bell, Falls, Milam | 50 min |
| Aug 20, 12:47 AM CDT | Areal Flood Advisory | FWD | Dallas, Kaufman, Rockwall | 118 min |
| Aug 20, 1:16 AM CDT | Flash Flood Warning | FWD | Dallas, Ellis, Rockwall | 3 hr |
| Aug 20, 1:47 AM CDT | Areal Flood Warning | FWD | Palo Pinto | 6 hr |
| Aug 20, 5:10 AM CDT | Areal Flood Warning | FWD | Dallas, Ellis | 4 hr |
| Aug 20, 5:16 AM CDT | Areal Flood Advisory | FWD | Cooke, Grayson | 3 hr |
| Aug 20, 5:24 AM CDT | Areal Flood Advisory | FWD | Parker | 2 hr |
| Aug 20, 5:27 AM CDT | Areal Flood Advisory | FWD | Collin | 3 hr |
| Aug 20, 5:48 AM CDT | Flash Flood Warning | FWD | Collin, Dallas | 117 min |
| Aug 20, 7:38 AM CDT | Areal Flood Advisory | FWD | Parker | 112 min |
| Aug 20, 7:38 AM CDT | Flash Flood Warning | FWD | Collin, Dallas | 3 hr |
| Aug 20, 8:31 AM CDT | River Flood Warning | FWD | Collin | 8 hr |
| Aug 20, 10:48 AM CDT | Areal Flood Warning | FWD | Collin | 3 hr |
| Aug 20, 1:09 PM CDT | Flash Flood Warning | FWD | Collin | 5 hr |
| Aug 20, 3:37 PM CDT | Areal Flood Advisory | FWD | Fannin, Grayson | 3 hr |
| Aug 20, 5:05 PM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 85 min |
| Aug 20, 5:19 PM CDT | Areal Flood Advisory | FWD | Palo Pinto, Parker | 3 hr |
| Aug 20, 5:58 PM CDT | Flash Flood Warning | FWD | Dallas | 2 hr |
| Aug 20, 6:00 PM CDT | Areal Flood Warning | FWD | Collin | 12 hr |
| Aug 20, 6:32 PM CDT | Areal Flood Advisory | FWD | Van Zandt | 118 min |
| Aug 20, 6:47 PM CDT | Flash Flood Warning | FWD | Dallas | 118 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.